i don't know if anyone has ever had to deal with what i'm dealing with, but it's terrible. earlier this year i developed a skin condition and it was later diagnosed as perioral dermatitis. the first IDIOT doctor prescribed something called elocon for me, which is a topical steroid. i start using it and it makes it go away, but if i don't use it religiously it just comes back, worse than before. i begin reading on the condition and learn that elocon and any kind of topical steroid is the worst thing you could possible use for perioral dermatitis, and only will make it worse and spread upon discontinuing use. the skin literally becomes addicted to the steroid, so if you use it it suppresses it, but once you stop using it makes it worse. hence, i too became addicted to using it because i didn't want to walk around looking like this. it is inflamed, tiny scaly red bumps that look like acne but is considered a "disease" and antibiotics are needed in order to rid myself of it. i went to a derm (who was a complete quack) who prescribed doxycycline for me. i only have a month's supply but my condition has worsened since i stopped using elocon 2 weeks ago, and the cream (besides the oral doxycycline) he prescribed for me only seems to inflame and irritate it. i've read as much as i can on the condition. the doctor told me it should clear up with the amount of medicine he's given me within a month's time, but i'm reading how many people with this condition suffer and try everything to get rid of it, with no avail. i even read about someone who's been battling it for 8 years! i'm very sad as i'm always MISERABLE unless i have a clear face, and i'm constantly thinking about how people are wondering what the hell is on my face. i've also read that fluorinated toothpastes and an ingrediant put in most soaps and shampoos called sodium lauryl sulfate (it's what causes it to lather and get sudzy) is thought to contribute to the condition in cause or aggrevation. the cause is not typically known so it is very hard to target what is making this happen, but if i stop using fluorinated toothpaste i run the risk of getting cavities and my long, thick hair will be a knotted mess if i start using a shampoo other than the kind i use. not only that but they're not even 100% sure it contributes to making the dermatitis worse. i look like crap and i'm very sad. i have events coming up soon where i want to look my best and that just doesn't seem to be possible right now. has anyone ever had to deal with this condition? if so, how did you get rid of it? i feel like my antibiotics aren't doing anything and can only sit back and watch my face break out even more.